Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 61, NWS Amarillo, TX

May 25, 2009Hemphill County, Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2009, 6:28 PM CDT for Hemphill County, Lipscomb County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2009, 6:28 PM CDT (23:28 UTC)
Expired
May 25, 2009, 7:30 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Hemphill County, TX, Lipscomb County, TX

The radar

The Amarillo radar (KAMA), 159 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:30 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 25, 3:30 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON MAY 25 2009

.DISCUSSION...
AFTERNOON WATER VAPOR IMAGERY INDICATES UPPER LOW SPINNING OVER
SOUTHERN MISSOURI WITH AREA OF DRYING/SUBSIDENCE ACROSS MUCH OF THE
PANHANDLES. SURFACE ANALYSIS SHOWS WEAK TROUGH AXIS IN EASTERN NM
WHERE CONVERGENCE ALONG THIS AXIS HAS LED TO SCATTERED THUNDERSTORMS.
FURTHER UPSTREAM...THUNDERSTORMS HAVE FIRED ALONG AND AHEAD OF A COLD
FRONT THAT IS STRETCHED FROM CENTRAL SD TO CENTRAL NM. MODEL
GUIDANCE IS IN REASONABLE AGREEMENT WITH THE TIMING OF THE FRONT...
AND BOTH NAM/GFS PUSH THE FRONT THROUGH AMA BY 12Z. AS A RESULT...
EXPECT SCATTERED THUNDERSTORMS ACROSS THE FORECAST AREA THIS
EVENING. SPC RUC MESO DATA INDICATES MLCAPES IN 1000-1500 J/KG RANGE
WHICH WILL SUPPORT THUNDERSTORMS BECOMING MORE WIDESPREAD WITH TIME.

AFOREMENTIONED FRONT WILL PUSH THROUGH THE AMA CWA TUESDAY MORNING
WITH GREATEST PRECIP CHANCES CONFINED MORE TO THE NORTH. WITH
BROAD LOW PRESSURE EAST OF THE AREA WILL MAINTAIN PRECIP CHANCES
DURING THE DAY ALTHOUGH AS SLIGHTLY DRIER AIR ASSOCIATED WITH HIGH
PRESSURE OVER THE CENTRAL PLAINS MOVES IN...WILL SEE THUNDERSTORM
CHANCES WANE A LITTLE TUESDAY NIGHT. AS UPPER FLOW BECOMES
CHARACTERIZED BY RIDGE OUT WEST AND TROUGH OUT EAST...WILL KEEP
MENTION OF THUNDERSTORMS IN FORECAST IN THE NORTHWEST DUE TO
NORTHWEST FLOW ALOFT.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS REMAIN MINIMIZED THROUGH THE FORECAST PERIOD
DUE TO HIGH RELATIVE HUMIDITY VALUES AND SUSTAINED 20 FOOT WINDS
GENERALLY REMAINING UNDER 20 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  76  54  76  54 /  20  30  20  20  20
BEAVER OK                  56  75  49  77  50 /  50  30  20  10  10
BOISE CITY OK              55  73  50  75  49 /  40  30  20  10  10
BORGER TX                  61  79  55  79  58 /  30  30  20  10  10
BOYS RANCH TX              60  80  54  79  55 /  30  30  20  20  20
CANYON TX                  59  78  54  76  52 /  20  30  20  20  20
CLARENDON TX               59  80  57  78  58 /  20  30  20  20  20
DALHART TX                 56  76  50  76  51 /  30  30  20  10  20
GUYMON OK                  59  76  52  77  54 /  50  30  20  10  10
HEREFORD TX                59  78  53  74  53 /  20  30  20  20  20
LIPSCOMB TX                58  76  52  77  50 /  50  30  20  10  10
PAMPA TX                   60  75  53  76  56 /  40  30  20  10  10
SHAMROCK TX                61  82  57  80  57 /  30  30  20  20  10
WELLINGTON TX              62  85  57  81  59 /  30  30  20  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, May 25, 1:00 PM CDT, 5 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON MAY 25 2009

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. THE MAIN THREATS FROM ANY STORMS WILL BE
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN. SEVERE THUNDERSTORMS
ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE TEXAS
AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY...AND AGAIN ACROSS THE
WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE THURSDAY
NIGHT AND FRIDAY NIGHT. THE MAIN THREATS FROM ANY STORMS THAT FORM
WILL BE LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN. SOME OF THE
STORMS MAY BECOME STRONG...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, May 25, 3:12 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT MON MAY 25 2009

TXZ001-252115-
DALLAM TX-
312 PM CDT MON MAY 25 2009

...STRONG THUNDERSTORM ACROSS DALLAM COUNTY...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF TEXLINE...OR ABOUT 33 MILES NORTH
OF AMISTAD...MOVING SOUTHEAST AT 15 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 25, 4:32 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT MON MAY 25 2009

TXZ001-006-252200-
DALLAM TX-HARTLEY TX-
432 PM CDT MON MAY 25 2009

...STRONG THUNDERSTORM ACROSS HARTLEY AND DALLAM COUNTIES...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALHART...MOVING EAST AT 20 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STRONG THUNDERSTORM.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 25, 5:15 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT MON MAY 25 2009

TXZ004-005-009-010-252300-
LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-HEMPHILL TX-
515 PM CDT MON MAY 25 2009

...STRONG THUNDERSTORM ACROSS HEMPHILL...ROBERTS...OCHILTREE AND
LIPSCOMB COUNTIES...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF GLAZIER...OR ABOUT 13 MILES
NORTHWEST OF CANADIAN...MOVING EAST AT 15 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:35 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.